MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG COVERA VASCULAR COVERED STENT SYSTEM
Model Number AVFM08100
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation; however, medical images are provided for review.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that approximately one month post stent placement through cephalic arch, the health care provider identified under imaging an alleged stent compression.It was further reported that the patient underwent a revision procedure to treat the narrowing.The patient was stable post additional balloon dilatation.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing related root cause was considered; however, the lot history records were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: a device sample was not returned.The stent remains implanted and the delivery system was not available.Images were provided demonstrating the placed covered stent in the vessel with reduced cross section in one position which led to confirmed result for construction of flow.In this case the lesion was post dilated, and the covered stent was placed with correct technique.A pre dilation was not part of the event reported.Based on the information available the reported narrowing of the placed stent was confirmed.However, a definite root cause could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The ifu state: 'prior to covered stent implantation refer to the sizing table (table 1) and read the instructions for use.Careful attention should be paid to ensure the device is appropriately sized to the vessel diameter, taking into account any change in the vessel diameter that may have resulted from previous interventions.' in regards to pta the ifu state: 'pre-dilate the stenosis with a pta balloon catheter of appropriate length and diameter for the lesion to be treated.', and 'post dilation of the covered stent must be performed using an appropriately sized pta balloon catheter to avoid damage to the covered stent.' h10: d4 (expiry date: 03/2021), g4.H11: d4 (corporate lot no), h6 (result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
COVERA VASCULAR COVERED STENT SYSTEM
Common Device Name
VASCULAR COVERED STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key10412370
Report Number9681442-2020-00193
Device Sequence Number16815007
Product Code PFV
UDI-Device Identifier00801741106538
UDI-Public(01)00801741106538
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P170042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVFM08100
Device Catalogue NumberAVFM08100
Device Lot NumberANDQ1688
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight82